Does anyone tingle or have electic current all over

Discussion in 'Fibromyalgia Main Forum' started by dekese, Jun 25, 2008.

  1. dekese

    dekese New Member

    I am hoping for help on my situation. Lately the doctor keeps trying tell me ALL of my symptoms are from anxiety.
    I started with this feeling of tingling or maybe electrical impulses throughout my body. It has gotten to a point where at night it keeps me awake and gets worse when I am falling asleep and my heart beat goes faster.
    Seems like I only do it when I am going to sleep so I don't get much sleep. Or after a nap I feel it.
    I took Lexapro twice last weekend and I feel that it made it worse and I got nauseated.
    Please any help would be great.

  2. TXPeach

    TXPeach New Member

    YES!! What you describe is exactly how my FM started. Doctors also told me it was due to anxiety, stress, exhaustion, but I have since found that many others suffer the same symptoms.

    I can remember how bad it got whenever I would almost drift off to sleep. It was like a jolt of electricity surging through my body, particularly my arms, legs, and head. It's like my body would not allow me to go to sleep.

    I finally found a dr who prescribed amitryptyline, 25 mg once a day at bedtime, and it helped tremendously. That was 5 years ago, and I am still on the same doseage. If I forget to take it the symptoms return with a vengeance.

    I still have the "buzzing" in my limbs and head at times, but it isn't the same "electric shocks" I used to get when all of this first began.

    I know that alot of us here are on amitryptyline. Some people do really well on it, others not so well. It's worth talking to your dr about though, in my opinion. I don't know what I would do without it.

    Hope you're feeling better soon.
    God bless,
  3. lillieblake

    lillieblake New Member

    Sure sounds like how my Fibro started. I would get electric shocks (even got one in my tongue while sleeping, sure woke me up fast) - still get them in my feet, just stretching and rotating my ankles will cause them in my feet.

    You need to inform your doctor, or get a new one.


  4. charlenef

    charlenef New Member

    the dr thought i was nuts i have learned over the yrs it is from tight muscles around my spine pressing on nerves i can sometimes get itto go away if i sit on a soft surface to stretch out my back other time i cant and just have to wait it out as long as a month at a time i always get the vibrations when i over do it hugs charlene
  5. Slayadragon

    Slayadragon New Member

    Also mold poisoning, which is quite similar to lyme disease in many respects.
  6. cbs1234

    cbs1234 New Member

    Did the tingling and electrical symptoms start during or shortly after taking a course of levaquin, cipro, or another fluoroquinilone antibiotic? If so, almost guaranteed that you are suffering from an adverse reaction to the antibiotic. These drugs are notorious for causing peripheral neuropathies--just what you are experiencing.
  7. dekese

    dekese New Member

    Thanks for the info. The tingling has gotten better since I quit taking the Lexapro and let it get out of my system.
    I have never had it where it would not let me sleep. I have not been on an antibiotic since a year ago and I had an allergic reaction, Scary! So now I will be praying this is not a sign of Lymes Disease. I have been bit two years in a row and I react immediately to a tick bite so both times I was able to get in almost a week of treatment. It may be something I do need to look into.
    I also have Celiac Disease and that causes tingling in my feet.
    How do you all cope with this stuff? Are most FM patients on some type of anxiety/depression meds? Since having an allergic reaction I am very scared to take drugs, now that gives me a serious panic attack knowing I have a new drug to take.
  8. mrlondon

    mrlondon Member

    You might want to try something like klonopin. Yes, it can be addictive and make you drowsy, but it definitely helped me when I developed similar problems earlier this year. I'm going to try and get off of it at some point, but I would rather be a bit drowsy, then feeling like my whole nervous system was on fire. :) - Mark
  9. tulaloo

    tulaloo New Member

    Since I have taken elavil for 2 years I have not experienced it. Mine was down my legs and happened intermittantly like buzz....., buzz....., buzzz.....
  10. marti_zavala

    marti_zavala Member

    Tingle, zapping, electric current, jerkying is called sleep myclonus (spelling- myoclonus?).

    It is a common problem as this illnes, like Lyme Disease is neurological.

    Klonipin is recommended not to reduce "anxiety" but to reduce the Central Nervous system overactivition.

    Low dose (.5mg) at night is usually all you need. Dr. James Baraniuk from Georgetown and Dr. Cheney both recommend it. It is addictive in that if you need it, it will be hard to get off of it. If your brain doesn't need it, then it won't be very hard to get off.

  11. dekese

    dekese New Member

    Well I guess I have to admit I probably am a fibro patient. I have been trying to deny it for a long time. But the symptoms I am experiencing are certainly what you all have had to deal with. The tingling is still there at night but certainly not overexaggerated like it was when I took the Lexapro. I will have to look into the other meds that were mentioned.